Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Northern Indiana

June 29, 20125 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2012, 2:18 PM EDT for 5 counties in Indiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 2:18 PM EDT (18:18 UTC)
Expired
Jun 29, 2012, 3:00 PM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 19 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:20 PM EDTTSTM WND DMG2 Se Syracuse, IN2FT DIAMETER OAK TREE DOWN ON HOUSE ON N. OGDEN PT ROAD
Jun 29, 2:54 PM EDTHAIL 0.5Kendallville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 11:49 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-717 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS53 KIWX 291818 RRA
SVRIWX
INC039-085-087-113-183-291900-
/O.NEW.KIWX.SV.W.0037.120629T1818Z-120629T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WHITLEY COUNTY IN NORTHEAST INDIANA...
  NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NOBLE COUNTY IN NORTHEAST INDIANA...
  SOUTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
  SOUTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 3 MILES WEST OF
  MILFORD...OR 4 MILES SOUTHEAST OF NAPPANEE...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MILFORD...
  SYRACUSE AND MILLERSBURG...
  NORTH WEBSTER...
  LIGONIER AND TOPEKA...
  ALBION AND ROME CITY...
  CHURUBUSCO...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LEESBURG...BENTON...OSWEGO...DEWART LAKE...OAKWOOD PARK...TIPPECANOE
LAKE...JAMES LAKE...LAKE WAWASEE...SECHRIST LAKE...KNAPP LAKE...
CROMWELL AND WILMOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4153 8520 4127 8528 4127 8531 4121 8532
      4136 8605 4160 8597
TIME...MOT...LOC 1819Z 286DEG 36KT 4142 8590
WIND...HAIL 60MPH <.50IN

$$

MCS
2 follow-up statements
319 
WWUS53 KIWX 291837
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EDT FRI JUN 29 2012

INC039-085-087-113-183-291900-
/O.CON.KIWX.SV.W.0037.000000T0000Z-120629T1900Z/
ELKHART IN-LAGRANGE IN-NOBLE IN-KOSCIUSKO IN-WHITLEY IN-
237 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN WHITLEY...NORTHEASTERN KOSCIUSKO...NOBLE...
SOUTHWESTERN LAGRANGE AND SOUTHEASTERN ELKHART COUNTIES...

AT 236 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
SEVERE STORM WAS LOCATED 3 MILES NORTH OF NORTH WEBSTER...OR ABOUT 5
MILES SOUTHEAST OF SYRACUSE...AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIGONIER...KENDALLVILLE...TOPEKA...ALBION...ROME CITY...
  CHURUBUSCO...CROMWELL...WILMOT...KNAPP LAKE AND KIMMEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4153 8520 4128 8528 4127 8531 4121 8532
      4133 8590 4158 8577
TIME...MOT...LOC 1837Z 286DEG 36KT 4137 8567
WIND...HAIL 60MPH <.50IN

$$

MCS
457 
WWUS53 KIWX 291850
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT FRI JUN 29 2012

INC039-085-087-291900-
/O.CAN.KIWX.SV.W.0037.000000T0000Z-120629T1900Z/
ELKHART IN-LAGRANGE IN-KOSCIUSKO IN-
250 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO...
SOUTHWESTERN LAGRANGE AND SOUTHEASTERN ELKHART COUNTIES IS
CANCELLED...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN NORTHERN INDIANA.

&&

LAT...LON 4143 8525 4128 8528 4127 8531 4121 8532
      4128 8566 4154 8551 4153 8546
TIME...MOT...LOC 1850Z 286DEG 36KT 4133 8550

$$

INC113-183-291900-
/O.CON.KIWX.SV.W.0037.000000T0000Z-120629T1900Z/
NOBLE IN-WHITLEY IN-
250 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN WHITLEY AND NOBLE COUNTIES...

AT 245 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
SEVERE STORM WAS LOCATED 8 MILES SOUTHWEST OF ALBION...OR ABOUT 8 
MILES SOUTH OF LIGONIER...AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALBION...CHURUBUSCO...BIG LAKE...BRIMFIELD...MERRIAM...GREEN
  CENTER...BLUE LAKE...EGE AND LISBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4143 8525 4128 8528 4127 8531 4121 8532
      4128 8566 4154 8551 4153 8546
TIME...MOT...LOC 1850Z 286DEG 36KT 4133 8550
WIND...HAIL 60MPH <.50IN

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:30 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 29, 1:30 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 PM EDT FRI JUN 29 2012

.AVIATION... /18 UTC TAFS/
HIGH CONFIDENCE TSRA AT KSBN AIRFIELD NEXT TWO HOURS. WHILE LESSER
CONFIDENCE AT KFWA WITH REGARD TO EVENT MORPHOLOGY ATTM W/POTNL NRN
XTENT DECAY ANTICIPATED AND INCSRGLY FAVORED KLAF-KMIE INSTABILITY
AXIS FAVORING HIEST PROBABILITIES SOUTH OF KFWA LATER THIS
AFTN...THOUGH MAGNITUDE OF INSTABILITY INVOF KFWA NECESSITATING
SHORT 2HR PD /20-22 UTC/ TEMPO TSRA AS WELL. UPSTREAM SHORTWAVE ACRS
CNTL SD TIMED INTO NRN IL BYND 06 UTC. WITH FAVORABLE LLJ IMPINGING
UPON MODERATE INSTABILITY WILL OFFER VCTS LATE TONIGHT/TOWARD
DAYBREAK...THOUGH EXACT ONSET TIMING UNCERTAIN ATTM. AND WITH AT
LEAST A LOW POTNL FOR ADDNL/MULTIPLE CONVECTIVE COMPLEXES CONTG INTO
SAT AM...DO NOT FAVOR ANY FINER RESOLUTION BYND LAST VCTS/CB CHANGE
GROUP.

&&

.UPDATE...
RAPID/SIG UPDATE THIS AM TO ASSESS INCRSG TSRA/SVR RISK SPCLY FAR
SWRN CWA THIS AFTN...TRANSLATING EWD ALONG/SOUTH ROUTE 24...AND
ALONG/SOUTH ROUTE 30 IN ERN CWA LATER THIS EVENING. RICH 0-0.5KM
THETA-E LAID ACRS ERN IA/N CNTL IL INTO CNTL IN/XTRM SRN CWA WITH
XTRM MLCAPE OBSERVED/RAP PROGGED IN 4-6KJ/KG COINCIDENT WITH SRN
PERIPHERY OF HIR 40-50KT 0-6KM DLS. PROGGED SHEAR TO
MAINTAIN/SLGHTLY INCRS INTO AFTN AS CONFLUENCE WITHIN ML/UL DRIVES
ISOHYETAL SPEED INCRS/LENGTHENING HODOS. SHEAR MAGNITUDE OF
INSTABILITY ALONG WITH 1200-1400 J/KG DCAPE ALONG/SOUTH OF FNTL
BNDRY LAID ENHANCED BY EXTREME DIFFERENTIAL HEATING WITH CNTL
IL/IN INSOLATION AT 15 UTC INTO LWR 90S/MID TO UPR 70S. PRIME MCS
ACRS NRN IL DRIVEN BY WAA SHOULD EITHER LATCH UPON INSTABILITY
AXIS WELL SOUTH AND/OR BEGIN LYSIS AS IT ENCOUNTERS HIR MLCIN ACRS
NRN IN. FURTHER AND LKLY MORE PROBABLE INITIATION BY ERLY AFTN
ACRS FAR SWRN CWA/KLAF REGN AS MESOVORT NOTED IN NORTHEAST OF KBMI
SFC VORTICITY/BREAK IN SCCAS/ACCAS LN...MOVG EWD AT 40 KTS. OPTED
FOR COVERAGE TYPE/SVR WORDING ALONG SRN TIER CWA...TIERED WITH
LOW/SLGHT CHC PROBABILISTIC WORDING NORTH AND CONTD DRY NRN/NERN
CWA...PROVIDING CONSIDERABLY GREATER TEMPORAL/SPATIAL DETAIL THIS
AFTN/EVE. ONE OR MORE ADDNL CONVECTIVE SYSTEMS PSBL LATE TONIGHT
WESTERN HALF CWA DRIVEN BY VEERED/INCSG LLVL JETLET ACRS NRN IL
ALONG WITH ARRIVAL OF MORE SIG SD/NE SHORTWAVE ENERGY...SPREADING
EWD/CONTG INTO SAT...THOUGH A MORE COMPLETE 12 UTC MODEL SYNOPTIC
SIGNAL CONSIDERATION STILL NEEDED.

&&

.PREV DISCUSSION... /ISSUED 432 AM EDT FRI JUN 29 2012/

SHORT TERM... /TODAY THROUGH SATURDAY NIGHT/

.HOT AND HUMID CONDITIONS TO CONTINUE...

SULTRY CONDITIONS IN PLACE WITH TEMPERATURES IN THE MID 70S TO LOWER
80S ACROSS THE AREA AND DEWPTS IN THE 60S. BOUNDARY THAT AIDED
CONVECTION OVER THE PAST EVENING WAS SITUATED NEAR OR JUST SOUTH OF
THE FORECAST AREA. CHALLENGES ARE TWO FOLD...ONE BEING TEMPS/HEAT
INDICES AND TWO CONVECTIVE CHANCES.

A GOOD DEAL OF SUNSHINE SHOULD BE SEEN TODAY..ESPECIALLY IN SE
SECTIONS WHERE CONVECTIVE DEBRIS FROM UPSTREAM ACTIVITY SHOULD
EITHER BE KEPT AT A MINIMUM OR AT LEAST DELAYED UNTIL LATER
AFTERNOON. WITH THE WARM OVERNIGHT START...SHOULD NOT BE HARD FOR
MANY SPOTS TO JUMP 10 TO 20 DEGREES BEFORE NOON...WITH VALUES IN THE
LOW TO MID 90S WIDESPREAD. DEWPTS WILL LIKELY REMAIN IN THE MID TO
UPPER 60S...ALLOWING FOR HEAT INDICES TO CLIMB TO NEAR OR ABOVE
ADVISORY CRITERIA. RECORD HIGH AT SOUTH BEND SHOULD BE SAFE (102)
BUT FT WAYNE MAY BE AR RISK WITH VALUE OF 99. AFTER COORDINATION
HAVE OPTED TO GO WITH ADVISORY ROUGHLY ALONG AND EAST OF A
MONTICELLO TO WARSAW TO HILLSDALE LINE. THAT BEING SAID...THE SECOND
AREA OF CONCERN BELOW COULD CAUSE SOME ISSUES WITH ESPECIALLY
WESTERN/SW COUNTIES AND THE ADVISORY.

WATER VAPOR LOOP SHOWS 2 FEATURES OF INTEREST. FIRST WAS A COMPACT
WAVE MOVING INTO SW ND. THE OTHER A MCS IN EASTERN NEBRASKA THAT WAS
WORKING SLOWLY EASTWARD. MODELS EACH KEY IN ON THEIR OWN FEATURES OF
THESE ITEMS AND RUN THE GAMBIT WITH CONVECTIVE SCENARIOS FROM LATE
MORNING INTO THE OVERNIGHT HOURS. IN ADDITION...HI RES MODELS
DEVELOP CONVECTION ACROSS EASTERN IA BETWEEN NOW AND 12Z WHICH
TRACKS EAST INTO ILLINOIS. UNCERTAINTIES EXIST WHETHER THIS IS IN
RESPONSE TO DYING COMPLEX MOVING INTO WESTERN IOWA FROM NEBRASKA OR
FOCUSED LL WAA AND INFLOW. REGARDLESS NO IMMEDIATE SIGNS OF
DEVELOPMENT. HI RES MODELS HAVE A GENERAL WEAKENING TREND AS
ANYTHING MOVES EAST WITH MAIN FOCUS SHIFTING S OF THE AREA. SPC DAY1
OUTLOOK HAS PLACED ENTIRE AREA IN SLGT RISK. WITH EXPECTED TEMPS AND
DEWPTS AND AT LEAST SOMEWHAT MORE SUBDUED CAPPING...SEVERE THREAT
DOES EXIST IF ANY CONVECTION CAN DEVELOP. HAVE OPTED TO RUN WITH
SLGT CHC POPS ALL AREAS THROUGH THIS EVENING WITH CHC POPS IN SW
AREAS CLOSER TO LIKELY TRACK OF CONVECTION. WILL PASS ONTO DAY SHIFT
TO MONITOR TRENDS. NO MENTION OF SVR IN ZONES BUT WILL PLACE WORDING
IN HWO.

RICH LL THETA E AIR WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
SATURDAY NIGHT. ADDITIONAL CHANCES FOR CONVECTION WILL EXIST BUT
TIMING OF THESE CHANCES AND LOCATIONS OF SUBTLE FEATURES REMAINS A
CHALLENGE...WARRANTING HOLDING OFF ON ANY CHANGES. ADDITIONAL HEAT
ADVISORIES COULD BE NEEDED SAT.

LONG TERM...SUNDAY THROUGH THURSDAY

A SHORT WAVE TROUGH EJECTING EASTWARD FROM LARGER SCALE UPPER TROUGH
MOVING ACROSS PACIFIC NORTHWEST THIS MORNING WILL BE THE MAIN
FEATURE OF INTEREST FOR SUNDAY...ACTING TO SUPPRESS MEAN UPPER
RIDGING ACROSS GREAT LAKES/OHIO RIVER VALLEY. DETERMINISTIC
SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT ON THIS FEATURE...WHILE THE
GFS REMAINS THE STRONGEST IN AMPLITUDE. SOME CONCERN THAT THE GFS
MAY BE A BIT TOO AMPLIFIED WITH SOME POTENTIAL CONVECTIVE FEEDBACK
ISSUES ACROSS THE DAKOTAS ON SATURDAY. HOWEVER...PASSAGE OF THIS
SHORT WAVE SHOULD TEND TO ANCHOR A WEAK LOW LEVEL SYNOPTIC
CONFLUENCE ZONE/TROUGH FROM THE MID MS RIVER VALLEY ACROSS THE
SOUTHERN GREAT LAKES REGION THAT SHOULD ALLOW FOR A MODEST AXIS OF
LOW LEVEL MOISTURE TO RESIDE ACROSS THE REGION. CONVECTIVE POTENTIAL
ON SUNDAY WILL DEPEND SOMEWHAT ON EVOLUTION OF SATURDAY/SATURDAY
NIGHT CONVECTION AND HOW ANY RESIDUAL OUTFLOWS EFFECT SFC
BOUNDARY/LOCATION OF BEST LOW LEVEL MOISTURE. DID ADD SOME SLIGHT
CHANCE TSRA POPS FOR SUNDAY GIVEN THIS LARGER SCALE SUPPORT AND
POTENTIAL FOR SECONDARY WEAK SFC TROUGH TO ACCOMPANY THIS SHORT WAVE.

MON-THU PERIOD WILL BE CHARACTERIZED BY TRICKY NORTHWEST FLOW
PATTERN WITH A CONTINUED POTENTIAL FOR WEAK SHORT WAVES TO PROGRESS
DOWN THE UPPER RIDGE INTO THE SOUTHERN GREAT LAKES. SOME POTENTIAL
DURING THIS PERIOD OF ANOTHER LOW LEVEL ISENTROPIC LIFT/THETAE
ADVECTION SURGE THAT COULD OVERCOME CAPPING CONCERNS FOR CHANCES OF
CONVECTION...BUT WITH ONGOING DROUGHT/DRY SOILS...WEAK NATURE OF
THIS FORCING...AND SMALL SCALE OF THESE PERTURBATIONS MAKING IT
DIFFICULT TO TIME ENHANCED PERIODS OF POSITIVE THETAE
ADVECTION...WILL KEEP FORECAST DRY THROUGH THIS PERIOD. ABOVE NORMAL
TEMPERATURES TO CONTINUE THROUGH THE PERIOD AND WILL MAINTAIN HIGHS
IN THE LOWER TO MID 90S MORE INLINE WITH ECMWF MOS GUIDANCE...THAT
MAY NOT BE AS AFFECTED BY SPURIOUS CONVECTION OF THE OVERLY MOIST
GFS/MEX THROUGH MID WEEK. TOWARD THE END OF THE PERIOD...LATEST
TRENDS IN GFS ARE COMING MORE INLINE WITH ECMWF IDEA OF SOME
AMPLIFICATION OF CENTRAL CONUS RIDGE THAT SHOULD KEEP VERY HOT
CONDITIONS IN PLACE THROUGH THE END OF THIS FORECAST PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
    INZ007>009-015>018-020-022>027-032>034.

MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ081.

OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...MURPHY
UPDATE...MURPHY
Hazardous weather outlook, Jun 29, 11:34 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1134 AM EDT FRI JUN 29 2012

INZ007>009-MIZ081-OHZ001-002-004-005-015-016-301545-
STEUBEN-NOBLE-DE KALB-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA
1134 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL RANGE FROM THE MID AND UPPER 90S
TODAY...WITH PEAK AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S
TO LOWER 100S EXPECTED.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...PRIMARILY THIS
EVENING...AND AGAIN LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
THREATS.

THERE IS AN ELEVATED FIRE DANGER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY
SOUTHWEST OF A MICHIGAN CITY INDIANA TO BLUFFTON INDIANA LINE. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE.

PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE
EXPECTED SATURDAY...MAINLY SOUTH OF ROUTE 24.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY.

AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>006-MIZ077>080-301545-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER
1134 AM EDT FRI JUN 29 2012 /1034 AM CDT FRI JUN 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE LOWER TO MID 90S ARE EXPECTED THIS
AFTERNOON...WITH PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO
UPPER 90S.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...AND AGAIN LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY
SOUTHWEST OF A MICHIGAN CITY INDIANA TO BLUFFTON INDIANA LINE. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE.

PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE
EXPECTED SATURDAY...MAINLY SOUTH OF ROUTE 24.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY.

AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301545-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1134 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR ANY STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ012>018-020-022>027-032>034-OHZ024-025-301545-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
1134 AM EDT FRI JUN 29 2012 /1034 AM CDT FRI JUN 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HIGH TEMPERATURES IN THE MID TO UPPER 90S...WITH
DANGEROUS PEAK AFTERNOON HEAT INDEX VALUES REACHING THE LOWER
100S.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THE GREATEST RISK OF
SEVERE STORMS IS PRIMARILY ALONG AND SOUTH OF ROUTE 24 IN INDIANA
THIS AFTERNOON...AND ALONG AND SOUTH OF ROUTE 30 IN OHIO THIS
EVENING. THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY
SOUTHWEST OF A MICHIGAN CITY INDIANA TO BLUFFTON INDIANA LINE. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE.

PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE
EXPECTED SATURDAY...MAINLY SOUTH OF ROUTE 24.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY.

AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 29, 1:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT FRI JUN 29 2012

INZ004-005-291830-
ELKHART IN-ST. JOSEPH IN-
155 PM EDT FRI JUN 29 2012

...STRONG THUNDERSTORMS MOVING TOWARD ELKHART COUNTY...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF ELKHART...OR NEAR MISHAWAKA...
MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DUNLAP AND ELKHART...
  GOSHEN AND BRISTOL...
  NEW PARIS...
  MIDDLEBURY AND MILLERSBURG...
  SOUTHWEST...FORAKER AND LOCKE...
  WATERFORD MILLS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA.

LAT...LON 4172 8566 4146 8565 4147 8606 4148 8606
      4148 8608 4174 8607
TIME...MOT...LOC 1755Z 273DEG 50KT 4164 8605

MCS
Local storm report, Jun 29, 2:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             4 N CULVER              41.28N  86.42W
06/29/2012  M0.75 INCH       MARSHALL           IN   TRAINED SPOTTER

&&

BENTLEY
Local storm report, Jun 29, 2:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             ELKHART                 41.68N  85.98W
06/29/2012  M0.25 INCH       ELKHART            IN   TRAINED SPOTTER

            ESTIMATED 40 MPH WINDS

&&

BENTLEY
Special weather statement, Jun 29, 2:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT FRI JUN 29 2012

INZ013-015-020-022>024-291830-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WABASH IN-WHITE IN-
205 PM EDT FRI JUN 29 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE...NORTHERN
CASS...NORTHWESTERN MIAMI...NORTHWESTERN WABASH...SOUTHEASTERN
PULASKI AND SOUTHERN FULTON COUNTIES...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WINAMAC TO 7 MILES NORTHWEST OF MONON...MOVING EAST AT 60 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ROCHESTER...
  ROYAL CENTER AND AKRON...
  SITKA...BUFFALO AND STAR CITY...
  HEADLEE...BELL CENTER AND THORNHOPE...
  BURNETTSVILLE...LAKE MANITOU AND MARSHTOWN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING/600 PM CDT FRIDAY EVENING/ FOR NORTHERN INDIANA.

LAT...LON 4087 8698 4091 8698 4092 8694 4097 8694
      4115 8657 4101 8583 4071 8641 4074 8652
      4075 8653 4074 8656 4084 8700 4087 8699
TIME...MOT...LOC 1803Z 277DEG 57KT 4112 8645 4091 8691
Special weather statement, Jun 29, 2:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT FRI JUN 29 2012

INZ005>008-016-017-291900-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-WHITLEY IN-
213 PM EDT FRI JUN 29 2012

...STRONG LINE OF THUNDERSTORMS MOVING TOWARD NORTHEASTERN
WHITLEY...EXTREME NORTHWESTERN ALLEN...NORTHERN
KOSCIUSKO...NOBLE...WESTERN STEUBEN...LAGRANGE AND EASTERN ELKHART
COUNTIES...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLEBURY TO NEW
PARIS TO 8 MILES SOUTHWEST OF MILFORD...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LIGONIER AND LAGRANGE...
  KENDALLVILLE...
  NORTH WEBSTER AND TOPEKA...
  ROME CITY AND ALBION...
  CHURUBUSCO...
  LAKE WAWASEE...TIPPECANOE LAKE AND JAMES LAKE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA.

LAT...LON 4167 8516 4123 8532 4135 8598 4174 8571
TIME...MOT...LOC 1813Z 283DEG 48KT 4171 8562 4148 8578
          4133 8589

MCS
Local storm report, Jun 29, 2:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             BREMEN                  41.45N  86.15W
06/29/2012  M1.00 INCH       MARSHALL           IN   STORM CHASER

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:51 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke39 min
Jun 28, 9:18 PM EDTSevere Thunderstorm WarningIWXPulaski, Starke42 min
Jun 28, 9:47 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski43 min
Jun 28, 10:07 PM EDTSevere Thunderstorm WarningIWXCass, Pulaski, Starke, White38 min
Jun 28, 10:15 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Wabash32 min
Jun 29, 4:13 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Fulton and 10 more11 hr
Jun 29, 1:25 PM EDTSpecial Weather StatementIWXStarke50 min
Jun 29, 1:30 PM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph30 min
Jun 29, 1:36 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph39 min
Jun 29, 1:42 PM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke37 min
Jun 29, 1:55 PM EDTSpecial Weather StatementIWXElkhart35 min
Jun 29, 2:05 PM EDTSpecial Weather StatementIWXCass, Fulton, Pulaski25 min
Jun 29, 2:06 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Wabash, Whitley39 min
Jun 29, 2:13 PM EDTSpecial Weather StatementIWXLaGrange, Noble47 min
Jun 29, 2:18 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Huntington, Miami, Wabash, Wells42 min
Jun 29, 2:25 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells, Whitley50 min
Jun 29, 2:48 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more27 min
Jun 29, 2:54 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
Jun 29, 3:15 PM EDTTornado WarningIWXAllen30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.